# SDR 96ZZZX3442

- Difficulty date: February 12, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4520S
- Make and model: Beech 58
- Aircraft serial: TH660
- Engine: Cont IO520C
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Condition: Failed
- Location: Nr 1-2 Cylinders
- Part time: 1,086 hours
- Stage of operation: AP
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DIPSTICK DEPARTED AIRCRAFT ON FINAL.  MAINTENANCE UNCOWLED ENGINE TO PERFORM COMPRESSION TEST.  ENGINE CRANKCASE HAD ERUPTED BETWEEN NR 1 AND NR 2 CYLINDER.  BOTH MAGNETOS TORN FROM MOUNTING PADS NR 1 AND NR 2 CYLINDER ROD CAPS AND ROD BOLTS SHEARED FROM RODS AND 1 COUNTERWEIGHT DETACHED FROM CRANKSHAFT.  SUSPECT CAUSE:  COUNTERWEIGHT PIN FAILURE.  ENGINE MANUFACTURER NOTIFED AND REP TO EXAMINE ENGINE TEAR DOWN INSPECTION REQUESTED BY OWNER, OPERATOR, AND MAINTENANCE.
